Alert archive / Texas / Small Craft Advisories in 2013

Small Craft Advisory 39, NWS Brownsville, TX

May 16, 2013

NWS Brownsville, TX issued this small craft advisory at May 16, 2013, 3:17 PM CDT. It took effect at May 16, 2013, 10:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 16, 2013, 3:17 PM CDT (20:17 UTC)
In effect from
May 16, 2013, 10:00 PM CDT
Expired
May 17, 2013, 9:00 AM CDT
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WHUS74 KBRO 162017
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 PM CDT THU MAY 16 2013

...STRONG SOUTHERLY WINDS EXPECTED ACROSS THE LOWER TEXAS GULF
WATERS TONIGHT...

.INCREASING PRESSURE DIFFERENCES BETWEEN HIGH PRESSURE ACROSS THE
GULF OF MEXICO AND LOW PRESSURE IN NORTH TEXAS AND OKLAHOMA TODAY
WILL PRODUCE STRONG SOUTHERLY WINDS ALONG THE LOWER TEXAS
COASTLINE. WINDIEST CONDITIONS WILL CONTINUE FOR THE LAGUNA MADRE
THROUGH THIS EVENING...AND WILL INCREASE TO ADVISORY LEVELS FOR
THE GULF WATERS OVERNIGHT.

GMZ150-155-170-175-170500-
/O.NEW.KBRO.SC.Y.0039.130517T0300Z-130517T1400Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
317 PM CDT THU MAY 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CDT FRIDAY FOR THE GULF OF MEXICO WATERS FROM SHORE TO 60 NM...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT FRIDAY. 


* WINDS AND WAVES: WINDS WILL INCREASE TO AROUND 20 KNOTS TONIGHT.
  SEAS WILL REACH 5 TO 6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-170100-
/O.CON.KBRO.SI.Y.0039.000000T0000Z-130517T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
317 PM CDT THU MAY 16 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM
CDT THIS EVENING FOR THE LAGUNA MADRE...

* WINDS: THE SOUTH TO SOUTHEAST WINDS WILL INCREASING INTO THE 
  20 TO 25 KNOT RANGE BY THE LATE MORNING HOURS AND WILL PERSIST 
  THROUGH THE EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
319 
WHUS74 KBRO 170237
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
937 PM CDT THU MAY 16 2013

...STRONG SOUTHERLY WINDS EXPECTED ACROSS THE LOWER TEXAS GULF
WATERS TONIGHT...

.INCREASING PRESSURE DIFFERENCES BETWEEN HIGH PRESSURE ACROSS THE
GULF OF MEXICO AND LOW PRESSURE IN NORTH TEXAS AND OKLAHOMA WILL
PRODUCE STRONG SOUTHERLY WINDS ALONG THE LOWER TEXAS COASTLINE.
WINDS HAVE DECREASED FOR THE LAGUNA MADRE BUT WILL RISE TO AROUND
20 KNOTS FOR THE GULF WATERS OVERNIGHT.

GMZ150-155-170-175-171100-
/O.CON.KBRO.SC.Y.0039.130517T0300Z-130517T1400Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
937 PM CDT THU MAY 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY 
FOR THE GULF OF MEXICO WATERS...

* WINDS AND WAVES: WINDS WILL INCREASE TO AROUND 20 KNOTS 
  TONIGHT. SEAS WILL REACH 5 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
969 
WHUS74 KBRO 170933
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
433 AM CDT FRI MAY 17 2013

...STRONG SOUTHERLY WINDS EXPECTED ACROSS THE LOWER TEXAS BAY AND GULF
WATERS TODAY...

.INCREASING PRESSURE DIFFERENCES BETWEEN HIGH PRESSURE ACROSS THE
EASTERN STATES AND LOW PRESSURE IN CENTRAL STATES WILL PRODUCE STRONG
SOUTHERLY WINDS ALONG THE LOWER TEXAS COASTLINE. THESE STRONG
SOUTHERLY WINDS WILL MAINTAIN ELEVATED BAY AND GULF CONDITIONS. 

GMZ130-132-135-171800-
/O.NEW.KBRO.SI.Y.0040.130517T1400Z-130518T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
433 AM CDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM CDT THIS EVENING. 

* WINDS: STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS THE LAGUNA
  MADRE AFTER SUNRISE TODAY AND WILL PERSIST THROUGH SUNSET THIS
  EVENING. THIS WILL MAINTAIN ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-171400-
/O.CON.KBRO.SC.Y.0039.000000T0000Z-130517T1400Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
433 AM CDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

* WINDS AND WAVES: THE SOUTHEAST WINDS WILL PERSIST FROM 20 TO 25
  KNOTS EARLY THIS MORNING. THE GULF SEAS WILL RANGE FROM 5 TO 7
  FEET THROUGHOUT THE MIDMORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
380 
WHUS74 KBRO 171412
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
912 AM CDT FRI MAY 17 2013

...STRONG SOUTHERLY WINDS EXPECTED ACROSS THE LOWER TEXAS BAY AND
GULF WATERS TODAY...

.INCREASING PRESSURE DIFFERENCES BETWEEN HIGH PRESSURE ACROSS THE
EASTERN STATES AND LOW PRESSURE IN CENTRAL STATES WILL PRODUCE
STRONG SOUTHERLY WINDS ALONG THE LOWER TEXAS COASTLINE. THESE
STRONG SOUTHERLY WINDS WILL MAINTAIN ELEVATED BAY CONDITIONS.

GMZ150-155-170-175-171515-
/O.EXP.KBRO.SC.Y.0039.000000T0000Z-130517T1400Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
912 AM CDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

GMZ130-132-135-172215-
/O.CON.KBRO.SI.Y.0040.000000T0000Z-130518T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
912 AM CDT FRI MAY 17 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* WINDS: STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS THE LAGUNA
  MADRE TODAY AND WILL PERSIST THROUGH SUNSET THIS EVENING. THIS
  WILL MAINTAIN ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 16, 2:03 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 16, 2:03 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
203 PM CDT THU MAY 16 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...500MB SHORTWAVE RIDGE
ACROSS WEST TEXAS WILL SLOWLY SHIFT EASTWARD TONIGHT INTO FRIDAY. AN
ONSHORE FLOW WILL CONTINUE TO PROVIDE WARM AND HUMID CONDITIONS
ACROSS THE RIO GRANDE VALLEY TONIGHT THROUGH FRI NIGHT. THE LACK OF
CLOUD COVER...ESPECIALLY ACROSS THE WESTERN PORTIONS OF THE
CWA...WILL CONTINUE TO PROVIDE VERY WARM TEMPS FRI AFTERNOON.

.LONG TERM /SATURDAY THROUGH THURSDAY/...MID/UPPER RIDING WILL
PROVIDE SUBSIDENCE ACROSS DEEP SOUTH TEXAS THROUGH THE PERIOD. A
SURFACE TROUGH AND THE ASSOCIATED SURFACE LOW OVER THE CENTRAL
PLAINS STATES WILL MAINTAIN BREEZY TO WINDY CONDITIONS ACROSS THE
AREA THROUGH EARLY NEXT WEEK. THE RIO GRANDE VALLEY SHOULD REMAIN
DRY THROUGH EARLY NEXT WEEK DUE TO LIMITED LOW MOISTURE AND THE
STRONG SUBSIDENCE INVERSION. MOISTURE INCREASES BY LATE WITH
PRECIPITABLE WATERS VALUES REACHING 1.80 INCHES TUESDAY EVENING.
WILL MAINTAIN/MENTION 10 POPS FOR TUESDAY THROUGH WEDNESDAY.
HIGH TEMPERATURES WILL RANGE FROM THE MID TO UPPER 80S ALONG
THE BEACHES...LOW TO MID 90S ACROSS THE RIO GRANDE VALLEY...TO THE
UPPER 90S TO AROUND 100 OVER THE WEST. HIGH TEMPERATURES MAY BUILD
CLOSER TO THE COAST ON SUNDAY AS LOW LEVEL WINDS BECOME MORE
SOUTHERLY.

&&

.MARINE...TONIGHT THROUGH FRIDAY NIGHT...SEAS WERE NEAR 4 FEET WITH
SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY020 EARLY THIS AFTERNOON.
LOW PRESSURE ACROSS THE TEXAS PANHANDLE AND HIGH PRESSURE ACROSS
THE GULF OF MEXICO WILL CONTINUE TO PROVIDE A TIGHT PRESSURE
GRADIENT ACROSS THE COASTAL WATERS TONIGHT THROUGH FRIDAY.
MODERATE TO STRONG SOUTHEAST WINDS WILL PREVAIL ACROSS THE WESTERN
GULF OF MEXICO TONIGHT THROUGH FRI NIGHT AS A RESULT. WILL ISSUE
SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS TONIGHT AND ALLOW SCA
FOR THE LAGUNA MADRE TO CONTINUE THROUGH THIS EVENING.

SATURDAY THROUGH TUESDAY...LOW PRESSURE OVER THE SOUTHERN PLAIN
STATES WILL MAINTAIN MODERATE TO STRONG ONSHORE FLOW ACROSS THE
LOWER TEXAS COASTAL WATERS SATURDAY THROUGH EARLY NEXT WEEK. SMALL
CRAFT ADVISORIES MAY BE NEEDED SATURDAY INTO SATURDAY NIGHT DUE TO
STRONGER WINDS. WINDS EXPECTED TO DECREASE TO MODERATE LEVELS ON
SUNDAY...RESULTING IN POSSIBLE EXERCISE CAUTION CONDITIONS SUNDAY
AFTERNOON THROUGH TUESDAY. SEAS SHOULD REMAIN MODERATE THROUGH THE
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  88  75  87 /   0   0   0   0
BROWNSVILLE          73  89  74  89 /   0   0   0   0
HARLINGEN            74  92  75  92 /   0   0   0   0
MCALLEN              74  94  77  97 /   0   0   0   0
RIO GRANDE CITY      75 100  75  98 /   0   0   0   0
SOUTH PADRE ISLAND   75  81  75  83 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM CDT THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY
     FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/63/MARTINEZ
Hazardous weather outlook, May 16, 10:50 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1050 AM CDT THU MAY 16 2013

GMZ150-155-170-175-171100-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1050 AM CDT THU MAY 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE OFFSHORE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORIES ARE POSSIBLE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-171100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1050 AM CDT THU MAY 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE
FROM 10 AM THIS MORNING TO 8 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1050 AM CDT THU MAY 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK FOR RIP CURRENTS IS EXPECTED ON THE AREAS BEACHES
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 4:28 AM CDTSmall Craft Advisory for WindsBRO16 hr

Nearby

Small Craft Advisories in Texas, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.